On Sunday October the 10th 2021 between 18:00-22:00 there can be some downtime due to Indico server upgrades. We apologize for any inconvenience this may cause.

Frontiers of topological quantum matter

Europe/Stockholm
Geovetenskapens hus, Frescati campus, Stockholm University

Geovetenskapens hus, Frescati campus, Stockholm University

Annica Black-Schaffer, Emil Bergholtz, Jens H Bardarson
Description

Venue

Nordita, Stockholm, Sweden

Scope

The major focus of the conference will be on Weyl semimetals. Additional topics include: effects of interactions and fractional topological phases, interplay of topology and superconductivity, Majorana fermions, and driven states such as Floquet topological insulators.

[Timetable - available from start of the conference]

Format

There will be several longer keynote talks covering the main subjects, in addition to shorter focussed talks and ample time for discussions.

Keynote speakers

  • Carlo Beenakker, Leiden University
  • Andrei Bernevig, Princeton University
  • Xie Chen, Caltech
  • Claudia Felser, Max Planck Institute for Chemical Physics of Solids
  • Zahid Hasan, Princeton University
  • Maria Hermanns, University of Cologne
  • Roni Ilan, Tel Aviv University
  • Mark Rudner, University of Copenhagen
  • Frank Wilczek, MIT, SU, ASU, Zhejiang

Invited speakers

  • Alexander Balatsky, Nordita
  • Piet Brouwer, FU Berlin
  • Jan Carl Budich, University of Gothenburg
  • Jennifer Cano, Princeton University
  • Lars Fritz, Universiteit Utrecht
  • Mark Oliver Goerbig, Université Paris-Sud
  • Adolfo Grushin, UC Berkeley and Neel Institute Grenoble
  • Timo Hyart, University of Jyväskylä
  • Johannes Knolle, University of Cambridge
  • Yi Li, Johns Hopkins University
  • Cristiane Morais Smith, University of Utrecht
  • Teemu Ojanen, Aalto University
  • Masaki Oshikawa, University of Tokyo
  • Leslie Schoop, Max Planck Institute for Solid State Research
  • Steve Simon, Oxford University

Application

If you want to apply for participation in the conference, please fill in the application form. You will be informed by the organizers shortly after the application deadline whether your application has been approved. Due to space restrictions, the total number of participants is strictly limited. (Invited speakers are of course automatically approved, but need to register anyway.)

There will be a Poster session during the workshop where participants can present their work

Application deadline: March 15, 2017.

There is no registration fee.

Sponsored by:

Nordita Swedish Research Council

    • 08:30 09:30
      Registration 1h
    • 09:30 09:45
      Introduction 15m
    • 09:45 10:35
      Kitaev spin liquids – from topological order to material synthesis 50m
      Speaker: Maria Hermanns
    • 10:35 11:20
      Coffee and discussions 45m
    • 11:20 11:50
      Topological Superconductivity in Strontium Ruthenate: the Experimental Evidence, and Where Uncertainty Remains 30m
      Speaker: Steve Simon
    • 11:50 14:00
      Lunch and discussions 2h 10m
    • 14:00 14:50
      Berry Phases of Berry Phases 50m
      Speaker: Andrei Bernevig
    • 14:50 15:30
      Coffee and discussions 40m
    • 15:30 16:00
      Fingerprints of Topology on Dynamical Quantum Phase Transitions 30m
      Speaker: Jan Carl Budich
    • 16:00 16:30
      Monopole harmonic superconductivity in doped Weyl Semimetals 30m
      Speaker: Yi Li
    • 16:30 17:30
      Discussions 1h
    • 09:00 09:50
      Superconductivity provides access to the chiral magnetic effect of an unpaired Weyl cone 50m
      Speaker: Carlo Beenakker
    • 09:50 10:40
      Coffee and discussions 50m
    • 10:40 11:10
      Quantized circular photogalvanic effect in Weyl semimetals 30m
      Speaker: Adolfo Grushin
    • 11:10 11:40
      Strategies for discovering new topological semimetals 30m
      Speaker: Leslie Schoop
    • 11:40 14:00
      Lunch and discussions 2h 20m
    • 14:00 14:50
      Inhomogeneous Weyl semimetals 50m
      Speaker: Roni Ilan
    • 14:50 15:30
      Coffee and discussions 40m
    • 15:30 16:00
      Reflection-symmetric second-order topological insulators and superconductors 30m
      Speaker: Piet Brouwer
    • 16:00 16:30
      Designer curved-space geometry for relativistic fermions in Weyl metamaterials 30m
      Speaker: Teemu Ojanen
      Slides
    • 16:30 17:00
      Discussions 30m
    • 17:00 19:00
      Poster session 2h
      Poster presentations
    • 09:00 09:50
      New results on Topological Insulators, Weyl Semimetals and Nodal-line Semimetals 50m
      Speaker: Zahid Hasan
    • 09:50 10:40
      Coffee and discussions 50m
    • 10:40 11:10
      Dirac Materials and Magnetism 30m
      Speaker: Alexander Balatsky
    • 11:10 11:40
      Topological quantum chemistry 30m
      Speaker: Jennifer Cano
    • 11:40 14:00
      Lunch and discussions 2h 20m
    • 14:00 18:00
      Excursion and conference dinner 4h
    • 09:00 09:50
      Topology, non-collinear spin structures and Skyrmions in Heusler compounds 50m
      Speaker: Claudia Felser
      Slides
    • 09:50 10:40
      Coffee and discussions 50m
    • 10:40 11:10
      Topologically nontrivial high-Tc superconducting phases in iridates and oxide heterostructures with strong spin-orbit coupling 30m
      Speaker: Timo Hyart
    • 11:10 11:40
      Tilted Weyl cones with interaction and disorder 30m
      Speaker: Lars Fritz
    • 11:40 14:00
      Lunch and discussions 2h 20m
    • 14:00 14:50
      Universal quasi-steady states in periodically driven many-body systems 50m
      Speaker: Mark Rudner
    • 14:50 15:30
      Coffee and discussions 40m
    • 15:30 16:00
      The anomalous de Haas-van Alphen effect and Excitons in a topological Kondo insulator 30m
      Speaker: Johannes Knolle
    • 16:00 16:30
      TBA 30m
      Speaker: Masaki Oshikawa
    • 16:30 17:00
      Discussions 30m
    • 17:00 19:00
      Poster session 2h
    • 09:00 09:50
      Fracton topological order via coupled layers 50m
      Speaker: Xie Chen
    • 09:50 10:40
      Coffee and discussions 50m
    • 10:40 11:10
      Signatures of Relativistic Covariance in 3D Weyl Semimetals 30m
      Speaker: Mark Oliver Goerbig
      Slides
    • 11:10 11:40
      Universalities of thermodynamic signatures in topological phases 30m
      Speaker: Cristiane Morais Smith
    • 11:40 14:30
      Lunch and discussions 2h 50m